Lawyers for Risperdal Male Breast Growth Effects
Side effects of the atypical antipsychotic medication Risperdal may cause abnormal breast growth or enlargement among male children and young adults; a condition known as gynecomastia.
Breast development may occur as a result of an increase in the amount of the hormone prolactin in the blood caused by side effects of Risperdal. Prolactin is a protein hormone that induces and maintains lactation in women after they give birth, but it may cause boys taking the antipsychotic medication to develop enlarged breasts.
The product liability lawyers at Saiontz & Kirk, P.A. are reviewing potential Risperdal gynecomastia lawsuits for young males and their families who have suffered these abnormal breast growth issues after taking the medication, as the drug maker may have failed to adequately warn about the risk of these side effects. Request a free claim evaluation.
Lawsuits for Risperdal Breast Enlargement
Risperdal Breast Growth Lawyers
The lawyers at Saiontz & Kirk are investigating potential Risperdal gynecomastia lawsuits for boys and young men nationwide.
Risperdal (risperidone) is a Johnson & Johnson atypical antipsychotic originally approved by the FDA for use among adults with schizophrenia.
Since it was introduced, Risperdal has been widely used by children for bi-polar disorders, autism, irritability, aggression and behavior disorders.
Much of that use was off-label before the FDA approved it for pediatric use. Johnson & Johnson has been accused of illegally promoting Risperdal for pediatric use before the FDA granted approval for Risperdal to be marketed for use among children.
For boys or young men who develop breasts from side effects of Risperdal, gynecomastia can have a devastating impact on their overall quality of life and mental health.
In addition, the treatment of gynecomastia from Risperdal often results in the need for surgery and other medical treatments that carry a risk of serious complications.
Risperdal Gynecomastia Diagnosis and Problems
Gynecomastia is often the result of an increased ratio of estrogen to androgen. While the cause of this male breast growth is often not pinpointed, side effects of several medications have been estimated to be the cause of gynecomastia in about 10% to 25% of all cases.
A breast growth diagnosis from Risperdal is often delayed, because other side effects of the medication are known to cause an increase in weight, which is often incorrectly attributed as the cause of the breast development. However, this could result in the continued exposure to the Risperdal effects.
The classification of a gynecomastia diagnosis depends on the extent of the breast growth:
- Grade I Gynecomastia: Minor breast enlargement without excess skin
- Grade II Gynecomastia: Moderate breast growth without skin excess
- Grade III Gynecomastia: Moderate breast development with skin excess
- Grade IV Gynecomastia: Marked breast enlargement with skin excess
Medical treatments for the Risperdal-induced gynecomastia is often considered futile after the enlarged breasts have been present for more than a year. This often requires a mastectomy, or surgical breast removal, which can still leave men with a risk of:
- Surgical Infections
- Assymmetry of Male Breasts
- Changes in Sensation
- Noticeable and Painful Scarring or other Deformities
Contact an Attorney About Breast Growth from Risperdal
The Risperdal attorneys at Saiontz & Kirk, P.A. are reviewing potential lawsuits throughout the United States for cases of gynecomastia after Risperdal use. As a result of the drug maker’s failure to adequately warn that male children may begin to develop breasts from Risperdal side effects, financial compensation may be available for these problems.
To review a claim on behalf of yourself, a friend or family member, request a free consultation and claim evaluation. There are never any out of pocket expenses to hire an attorney or pursue a lawsuit, and all consultations are confidential.